... my third injections for my right knee. I know I am supposed to rest for 48 hours after the shots... and I do. Why is this? I was able to schedule all my previous shots for days when I could rest but because of the holidays my shot today was scheduled for a day that I work out. Is it okay to work out (strenuous) after an injection? Is the concern just pain, or, will it make the shot less effective. I can deal with the pain but I don't want to waste the shot? Thanks, kevin
I took the shots in my knee several times before having a total knee replacement. The reasoning for the rest is to allow the medication to move into place and cushion the joint. Personally, I'd skip the workout. You'll be causing yourself undue pain and swelling if you don't. I know you said you could handle the pain, but the swelling will cause more and longer lasting pain than is necessary. Skipping a workout won't cause physical harm. But using and aggravating your knee joint before the medicine has time to settle will.
Just my thoughts and experience for you!
I had the 3 injection series with the last shot coming two weeks ago. They have been of no help and in fact my knee may be worse now than before we started. Not sure where to turn now, but I am very discouraged. Pain 24/7 and having to use a cane to walk around at 50 years old is not what I planned.
Did doctor numb your knee before injection ?
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 22 Sep 2009 • 1 answer
Updated 30 Jan 2015 • 6 answers
Updated 5 Nov 2012 • 1 answer
Updated 23 Nov 2014 • 1 answer
Updated 22 Dec 2014 • 1 answer